Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 30, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 28, 2018, 3:46 AM CDT for Reynolds County, Missouri. It took effect at Mar 28, 2018, 5:04 AM CDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2018, 3:46 AM CDT (08:46 UTC)
- In effect from
- Mar 28, 2018, 5:04 AM CDT
- Expired
- Mar 29, 2018, 7:00 PM CDT
- In force
- 38 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 11.07 ft at Mar 30, 2018, 3:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
123
WGUS43 KLSX 280846
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
346 AM CDT Wed Mar 28 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Black River near Annapolis
.This Flood Warning is a result of 1 to 2 inches of precipitation the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-290845-
/O.NEW.KLSX.FL.W.0030.180328T1004Z-180330T0000Z/
/ANNM7.1.ER.180328T1004Z.180328T1800Z.180329T0000Z.NO/
346 AM CDT Wed Mar 28 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Black River near Annapolis
* until Thursday evening.
* At 3:15 AM Wednesday the stage was 7.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage within the next hour
crest near 8.3 feet then fall below flood stage this evening.
* Impact: At 8.0 feet...Annapolis Road on the east bank of the Black
River south of Lesterville begins flooding close to this height.
This is the only road directly connecting Annapolis and
Lesterville.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/29 03/30 03/31 04/01 04/02
Black River
Annapolis 8.0 7.81 8.2 6.8 6.1 5.2 4.7
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$3 follow-up statements
300
WGUS83 KLSX 281459
FLSLSX
Flood Statement
National Weather Service St Louis MO
959 AM CDT Wed Mar 28 2018
...The flood warning continues for the following rivers in
Missouri...
...Black River near Annapolis
.This Flood Warning is a result of 1.8 inches of rain the
past 48 hours and 0.28 inches forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-291500-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-180330T2100Z/
/ANNM7.1.ER.180328T0838Z.180329T0000Z.180329T2100Z.NO/
959 AM CDT Wed Mar 28 2018
The Flood Warning continues for
the Black River near Annapolis
* until Friday afternoon.
* At 9:15 AM Wednesday the stage was 9.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 10.0 feet by this evening, then
fall below flood stage tomorrow afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/29 03/30 03/31 04/01 04/02
Black River
Annapolis 8.0 9.17 9.0 7.4 6.6 5.8 5.3
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$203
WGUS83 KLSX 290105
FLSLSX
Flood Statement
National Weather Service St Louis MO
805 PM CDT Wed Mar 28 2018
...The flood warning continues for the following river in
Missouri...
Black River near
Annapolis
.This Flood Warning is a result of 2-3 inches of rainfall since
Monday morning and an additional 0.50-1.00 inches forecast through
Thursday afternoon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-300104-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-180330T0600Z/
/ANNM7.1.ER.180328T0838Z.180328T1530Z.180329T0600Z.NO/
805 PM CDT Wed Mar 28 2018
The Flood Warning continues for
The Black River near Annapolis
* Until late Thursday night.
* At 7:15 PM Wednesday the stage was 8.3 feet.
* Flood stage is 8.0 feet.
* The river is forecast to fall back below flood stage late tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/29 03/30 03/31 04/01 04/02
Black River
Annapolis 8.0 8.31 7.7 6.8 6.2 5.6 5.1
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$983
WGUS83 KLSX 291509
FLSLSX
Flood Statement
National Weather Service St Louis MO
1009 AM CDT Thu Mar 29 2018
...The flood warning is cancelled for the following rivers in
Missouri...
Black River near Annapolis
.This warning cancellation is a result of up to 3 inches of rain the
past 24 hours and 0.43 inches forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-291539-
/O.CAN.KLSX.FL.W.0030.000000T0000Z-180330T0600Z/
/ANNM7.1.ER.180328T0838Z.180328T1530Z.000000T0000Z.NO/
1009 AM CDT Thu Mar 29 2018
The Flood Warning is cancelled for
the Black River near Annapolis.
* At 9:15 AM Thursday the stage was 7.2 feet.
* Flood stage is 8.0 feet.
* The river crested below flood stage at 8.0 feet. The river will
fall to 7.2 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/30 03/31 04/01 04/02 04/03
Black River
Annapolis 8.0 7.16 7.2 6.7 6.2 5.7 5.3
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 28, 3:41 AM CDT, 5 minutes earlier.
Area forecast discussion, Mar 28, 3:41 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 341 AM CDT Wed Mar 28 2018 .SHORT TERM... (Through Late Tonight) Issued at 341 AM CDT Wed Mar 28 2018 The sfc cdfnt will remain south of the CWA today with SW flow aloft across the region. The weak sfc ridge in place will slowly build newd out of the region as the upper trof and sfc low approach the area tonight. With the area under SW flow, it will be more difficult to determine how far north waves of precip will be. However, mdls are in general agreement that much of the precip today will be south of the CWA. Have therefore generally kept PoPs on the low end, except for mid to late this afternoon when a s/w track far enuf north to bring a wave of precip into srn portions of the CWA. The chance of rain spreads north across the CWA thru the evening hours as the main trof approaches and large scale lift spreads across the region. The NAM is a much drier soln and shud not be ignored. However, it is an outlier. That said, given the low level moisture depicted by mdls, mainly the nrn half of the CWA may see more drizzle than rain. Late tonight, as the large scale lift increases and moisture deepens, do expect more shower activity to develop and spread into the area. With ample cloud cover across the region today, little if any advection and potentially some rain, have lowered temps today and raised temps slightly tonight to lower the diurnal temp spread. Tilly .LONG TERM... (Thursday through Tuesday) Issued at 341 AM CDT Wed Mar 28 2018 The pattern will be shifting Thursday and Friday as the longwave trof moves east through the Great Plains and into the Midwest. Low pressure will develop along the front over Arkansas as the trof approaches the Midwest Thursday morning. This low will move northeast through southeast Missouri and into the Ohio Valley by Thursday evening. The GFS and ECMWF both print out another 1-2 inches of rain over southeast Missouri associated with strong low level moisture convergence and isentropic lift as the low moves across the boot heel and into the Ohio Valley. The GFS also shows an inch or more wrapping back up into central and east central Missouri and southwest Illinois...but the ECMWF is more conservative with amounts between 1/4 and 3/4 inch. Think the more conservative solution is more likely, especially since the NAM has virtually no precip outside of southeast Missouri. GFS and ECMWF are coming into better agreement for Friday and Saturday. While there are differences in the details, both models show little or no precip now on Friday as a surface high moves across the area. Couldn't totally rule out a sprinkle or two as the upper level trof will still be lingering over the eastern fringes of the Mississippi Valley. Another shortwave trof will drop into the northern Plains Saturday morning. This will force surface cyclogenesis over the northern Plains and the low will move rapidly east-northeast into the Great Lakes region by 00Z Sunday. The trailing cold front passes through the forecast area Saturday afternoon and evening. Current indications are that there will be enough low level moisture ahead of the front to produce showers on Saturday. Not entirely sure what the coverage will be, but the moisture convergence is not terribly strong and QPF is correspondingly pretty light as well. The airmass that builds across the area Saturday night and Sunday looks unseasonably cold with lows Sunday morning dropping into the mid 20s to low 30s and highs struggling to reach the low to mid 40s Sunday afternoon. GFS and ECMWF diverge early next week with the GFS keeping a quasi zonal pattern aloft while the ECMWF is more amplified with a longwave trof over the eastern U.S. The ECMWF is therefore drier and cooler over the mid Mississippi Valley than the GFS. Will stick with the ensemble solutions given the discrepancy. Carney && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1156 PM CDT Tue Mar 27 2018 MVFR conditions persist tonight with copious low-level moisture in place. A small hole of VFR cigs along the I-70 corridor should continue to fill in with MVFR cigs, eventually lowering to IFR at all sites tonight into Wednesday morning. Expect the worst conditions (potentially LIFR) at UIN where fog and/or low stratus are expected. Elsewhere, light fog and IFR cigs should persist tonight into Wednesday morning. Some showers will continue to remain possible at the St. Louis sites and COU through the overnight hours, before drier conditions finally filter in Wednesday morning. Conditions should slowly improve to MVFR through the day on Wednesday with fairly light and variable winds. SPECIFICS FOR KSTL: Brief VFR conditions earlier have now been replaced with MVFR cigs, with these cigs expected to lower further to IFR through the overnight hours into Wednesday morning. Some light fog will also be possible as conditions worsen early Wednesday morning. A few showers will continue to be in the vicinity through the overnight hours, but no real impacts are expected. Conditions should improve back to MVFR through the day on Wednesday as drier air briefly builds into the region, but conditions are expected to degrade again as the next round of showers moves in. KD && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 57 45 52 35 / 20 70 90 10 Quincy 56 39 50 31 / 10 50 50 5 Columbia 56 41 51 33 / 20 60 60 5 Jefferson City 57 43 52 34 / 20 60 60 5 Salem 57 47 54 35 / 30 80 90 20 Farmington 56 45 54 35 / 40 80 90 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 28, 3:43 AM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 343 AM CDT Wed Mar 28 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-290845- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 343 AM CDT Wed Mar 28 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Carney
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.